MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROLACTIN II; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)

ROCHE DIAGNOSTICS ELECSYS PROLACTIN II; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Catalog Number 07027737190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6) (module a).The other analyzer's serial number is (b)(6) (module b).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys prolactin ii results for 1 patient on 2 cobas 8000 e 801 modules.On (b)(6) 2024 the patient's elecsys prolactin ii results were 30.50 ng/ml and 39.9 ng/ml on an e 801 module (analyzer a).On (b)(6) 2024 the initial result was 73.40 ng/ml on analyzer a.The repeated result was 68.0 ng/ml on a second e 801 module (analyzer b).The sample was sent to another laboratory and the result was 39.8 ng/ml.This result was believed to be correct but the result was not reported outside the laboratory.On (b)(6) 2024 the same sample was repeated on analyzer a and the result was 73.7 ng/ml.The sample was repeated as the customer was aware of the patient's clinical history.The questionable results were reported outside the laboratory.The customer does not plan on sending a corrected report.
 
Additional Manufacturer Narrative
The patient is a fertility patient.The result of 39.8 ng/ml was performed on a siemens analyzer.The calibration and qc were acceptable.There is no indication of a general reagent issue.Peg (precipitation by polyethylene glycol) treatment was performed on the sample with the high prolactin result and the results were acceptable.The results were as expected.The post-peg treatment results were: the sample with the result of 30.5 ng/ml became 20.2 ng/ml.The sample with the result of 73.4 ng/ml became 51.0 ng/ml.Product labeling states: "in case of implausible high prolactin values a precipitation by polyethylene glycol (peg) is recommended in order to estimate the amount of the biological active monomeric prolactin" the investigation found the event was due to the customer not performing peg treatment on the sample with a high prolactin result.

Brand Name
ELECSYS PROLACTIN II
Common Device Name
RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20237044
Report Number1823260-2024-02682
Device Sequence Number15444054
Product Code CFT
UDI-Device Identifier04015630940097
UDI-Public04015630940097
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027737190
Device Lot Number76507900
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale